Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 660, NWS Memphis, TN

August 4, 20115 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2011, 4:15 PM CDT for 5 counties in Mississippi. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 4:15 PM CDT (21:15 UTC)
Expired
Aug 4, 2011, 5:30 PM CDT
In force
75 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 16 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:30 PM CDTTSTM WND DMGWren, MSA FEW TREES DOWN ON COONTAIL ROAD AROUND LAKE MONROE NEAR THE TOWN OF WREN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 3:41 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3023 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS54 KMEG 042115
SVRMEG
MSC017-057-081-095-115-042230-
/O.NEW.KMEG.SV.W.0660.110804T2115Z-110804T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES NORTHWEST OF OKOLONA TO 10 MILES SOUTHEAST OF NEW SALEM...OR
  ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF OKOLONA TO 13
  MILES WEST OF HAMILTON...AND MOVING SOUTH AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...OKOLONA AND VERONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3365 8851 3368 8851 3367 8872 3381 8873
      3381 8892 3421 8889 3425 8840 3420 8818
TIME...MOT...LOC 2115Z 004DEG 16KT 3408 8882 3407 8820

$$
2 follow-up statements
006 
WWUS54 KMEG 042143
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT THU AUG 4 2011

MSC017-057-081-095-115-042230-
/O.CON.KMEG.SV.W.0660.000000T0000Z-110804T2230Z/
PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
443 PM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN CHICKASAW...SOUTHWESTERN ITAWAMBA...SOUTHERN LEE...MONROE
AND SOUTHEASTERN PONTOTOC COUNTIES...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
OKOLONA TO 15 MILES EAST OF AMORY...MOVING SOUTH AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...NETTLETON...OKOLONA...PALMETTO...OLD
UNION...WREN...BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK AND QUINCY.

LAT...LON 3415 8847 3406 8820 3375 8824 3374 8832
      3372 8832 3368 8837 3365 8851 3368 8851
      3367 8872 3381 8873 3381 8892 3421 8889
TIME...MOT...LOC 2143Z 004DEG 16KT 3402 8881 3395 8822

$$
142 
WWUS54 KMEG 042159
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT THU AUG 4 2011

MSC057-042209-
/O.CAN.KMEG.SV.W.0660.000000T0000Z-110804T2230Z/
ITAWAMBA MS-
459 PM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ITAWAMBA COUNTY
IS CANCELLED...

AT 459 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3365 8851 3368 8851 3367 8872 3381 8873
      3381 8892 3421 8889 3415 8856 3409 8854
      3406 8820
TIME...MOT...LOC 2159Z 342DEG 2KT 3420 8888 3405 8853

$$

MSC017-081-095-115-042230-
/O.CON.KMEG.SV.W.0660.000000T0000Z-110804T2230Z/
PONTOTOC MS-MONROE MS-LEE MS-CHICKASAW MS-
459 PM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN CHICKASAW...SOUTHERN LEE...MONROE AND SOUTHEASTERN
PONTOTOC COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF OLD UNION TO BIGBEE...OR ALONG A LINE
EXTENDING FROM TRACE STATE PARK TO AMORY. THESE STORMS WERE NEARLY
STATIONARY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...NETTLETON...OKOLONA...OLD UNION...WREN...
BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK...QUINCY AND WISE GAP.

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3365 8851 3368 8851 3367 8872 3381 8873
      3381 8892 3421 8889 3415 8856 3409 8854
      3406 8820
TIME...MOT...LOC 2159Z 342DEG 2KT 3420 8888 3405 8853

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:59 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 4, 3:59 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT THU AUG 4 2011

.DISCUSSION...FORECAST FOCUS ON EXCESSIVE HEAT AND THUNDERSTORM
CHANCES THROUGH THE MIDDLE OF NEXT WEEK.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

OUTFLOW BOUNDARY HAS SENT MUCH NEEDED RELIEF TO NORTHERN PORTIONS
OF THE AREA THIS AFTERNOON. WITH DEW POINTS FALLING INTO THE 60S
AND TEMPERATURES ONLY IN THE LOWER 90S...DECIDED TO DROP THE
EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR THOSE LOCATIONS. THE
REST OF THE AREA IS STILL EXPERIENCING DEW POINTS WELL INTO THE
70S...EVEN LOWER 80S ALONG THE OUTFLOW BOUNDARY ITSELF...YIELDING
HEAT INDEX READINGS WELL IN EXCESS OF 110 IN MANY PLACES. THUS...WILL
MAINTAIN THE WARNING ELSEWHERE.

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE MIDSOUTH THIS
AFTERNOON IN RESPONSE TO WEAK BOUNDARIES...AND EXTREME DEW POINTS
PRODUCING SBCAPE AOA 5000 J/KG. AFTER DAYTIME HEATING ENDS THIS
EVENING...INCREASING CINH SHOULD HALT MUCH ADDITIONAL DEVELOPMENT.
SPC HAS JUST POSTED A SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR
PORTIONS OF NORTHEAST MS...BUT WILL BE CANCELLED PROBABLY IN A
COUPLE HOURS AS THE MAIN LINE NEAR TUPELO PUSHES SOUTH OF THE CWA.

THE BOUNDARY WILL WASH OUT TONIGHT LEAVING A POOL OF HIGH DEW
POINTS ACROSS NORTHERN MS AND SOUTHERN TN WHICH SHOULD WORK ITS
WAY BACK NORTH DURING THE DAY FRIDAY. MOS IS IN PRETTY GOOD
AGREEMENT WITH THIS. HOWEVER...TEMPERATURES ARE FAIRLY UNCERTAIN
IN MOS. NAM SEEMS TOO BULLISH WITH CONVECTION AND GFS DOESN/T SEEM
TO HAVE ENOUGH...THUS THE LARGE SPREAD. WILL LEAN TOWARD THE MUCH
HIGHER MAV NUMBERS FOR CONSISTENCY AND WHAT WILL LIKELY TO HAPPEN
IN ANY GIVEN LOCATION IF CONVECTION DOES NOT MATERIALIZE THERE.
ANY STORMS WOULD REDUCE TEMPERATURES GREATLY...BUT THIS SHOULD BE
LOCALIZED AND IS IMPOSSIBLE TO FORECAST PRECISELY.

A SIMILAR SET UP WILL BE IN PLACE BOTH SATURDAY AND SUNDAY WITH
HIGHEST POPS NORTHEAST AND LOWEST SOUTHWEST /WITH RIDGE CENTER
OVER THE ARKLATEX/. MCS DEVELOPMENT IS HIGHLY UNCERTAIN WHICH WILL
WRECK HAVOC WITH TEMPERATURES...BUT CONFIDENCE IS HIGH ENOUGH FOR
VERY HIGH DEW POINTS AND MUCH ABOVE NORMAL TEMPS OVER A LARGE
ENOUGH AREA TO HOIST AN EXCESSIVE HEAT WARNING ACROSS THE ENTIRE
AREA THROUGH EARLY SUNDAY EVENING. IT MAY BE BORDERLINE NEAR THE
TN RIVER IF CURRENT CONVECTIVE THINKING VERIFIES...BUT ISSUING AN
ADVISORY FOR ONE DAY AND A WARNING THE NEXT GETS CONFUSING. THIS
HAS BEEN A PROLONGED HEAT WAVE AND PEOPLE ARE STRESSED ENOUGH FROM
THE HEAT.

.LONG TERM...MONDAY THROUGH NEXT THURSDAY.

HIGH PRESSURE WILL BEGIN BUILDING INTO THE NORTHEAST AS THE RIDGE
RETROGRADES BACK TOWARD THE ROCKIES. THIS WILL ALLOW A BOUNDARY TO
SAG SOUTHWEST AND DRAPE ITSELF ACROSS THE MIDSOUTH EARLY NEXT
WEEK. THIS WILL ALLOW FOR INCREASED CLOUDS...POPS...AND LOWER
TEMPERATURES. DEPENDING ON A NUMBER OF FACTORS...MAY NEED SOME
HEAT HEADLINES BEYOND MONDAY. NONETHELESS...THINGS WILL BE
TRENDING COOLER AND LESS HUMID BY LATE NEXT WEEK AS A TROUGH DIGS
INTO THE EASTERN U.S. COULD HAVE LOWS IN THE MID 60S ACROSS
PORTIONS OF WEST TN AND NORTH MS BY THURSDAY NIGHT!

BORGHOFF

&&

.AVIATION...

18Z TAFS

CONFIDENCE IS NOT HIGH ENOUGH TO PUT VCTS FOR MEM...TUP...AND MKL
FOR TODAY BECAUSE TS ACTIVITY WILL STAY NORTHWARD IN NORTHERN
ARKANSAS...SOUTHEASTERN MISSOURI...AND WESTERN KENTUCKY BECAUSE OF
THE FRONTAL BOUNDARY OVER CENTRAL TENNESSEE AND ARKANSAS. JBR HAS
A GREATER CHANCE OF VCSH BECAUSE OF THE FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82 100  82 100 /  20  30  20  20
MKL  74  97  76  98 /  20  30  20  30
JBR  79  97  78 101 /  20  30  20  20
TUP  79 100  78  98 /  20  30  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING FROM 10 AM FRIDAY TO 10 PM CDT SUNDAY FOR
     CLAY-CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.

     EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR CRITTENDEN-
     CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST. FRANCIS.

MO...EXCESSIVE HEAT WARNING FROM 10 AM FRIDAY TO 10 PM CDT SUNDAY FOR
     DUNKLIN-PEMISCOT.

MS...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...EXCESSIVE HEAT WARNING FROM 10 AM FRIDAY TO 10 PM CDT SUNDAY FOR
     DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Aug 4, 4:05 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
405 AM CDT THU AUG 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
405 AM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT TONIGHT FOR AREAS SOUTH
OF A LINE FROM HARRISBURG ARKANSAS TO HUNTINGDON TENNESSEE.

THERE IS A SLIGHT RISK FOR SEVERE STORMS INTO THIS EVENING SOUTH OF
I 40. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM
THE STORMS. HEAVY RAIN MAY PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH EARLY SUNDAY EVENING
ACROSS THE ENTIRE MIDSOUTH. AFTERNOON HEAT INDEX VALUES OF 107 TO
115 DEGREES ARE EXPECTED.

THERE IS A SLIGHT RISK FOR SEVERE STORMS FRIDAY INTO FRIDAY
EVENING ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY EVENING.

BORGHOFF

In the hours before

Special weather statement, Aug 4, 3:07 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT THU AUG 4 2011

MSZ009-014>016-042030-
UNION MS-PRENTISS MS-PONTOTOC MS-LEE MS-
307 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 50 MPH WAS
LOCATED FROM BALDWYN TO 6 MILES SOUTHEAST OF NEW HARMONY AT 307 PM
CDT...MOVING EAST AT 20 MPH.

PEOPLE IN LEE...PONTOTOC...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...TOMBIGBEE STATE PARK AND TUPELO...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3425 8855 3417 8879 3439 8895 3456 8856
TIME...MOT...LOC 2007Z 290DEG 17KT 3449 8860 3431 8885
Special weather statement, Aug 4, 3:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU AUG 4 2011

MSZ002-003-TNZ089-090-042130-
BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN-
334 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS TO 55 MPH WAS LOCATED FROM WHITEVILLE TO 11 MILES NORTHWEST
OF MT PLEASANT AT 334 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN BENTON...FAYETTE...HARDEMAN AND MARSHALL COUNTIES...
INCLUDING LOCATIONS NEAR BOLIVAR AND HOLLY SPRINGS...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3516 8883 3474 8942 3501 8964 3529 8964
      3539 8926 3538 8904
TIME...MOT...LOC 2034Z 308DEG 13KT 3530 8915 3505 8966
Local storm report, Aug 4, 3:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 SW BELMONT            34.49N 88.23W
08/04/2011                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN NEAR RED BULL ROAD...NEAR THE TISHIMINGO AND
            ITAWAMBA COUNTY LINE.

0330 PM     TSTM WND DMG     SALTILLO                34.38N 88.69W
08/04/2011                   LEE                MS   PUBLIC

            SHINGLES OFF SEVERAL ROOFS IN HIS NEIGHBORHOOD. A TREE
            WAS ALSO SNAPPED IN HALF. POWER IS OUT IN THE AREA AS
            WELL.

&&

RRH
Local storm report, Aug 4, 3:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     4 W BELMONT             34.51N 88.28W
08/04/2011                   TISHOMINGO         MS   AMATEUR RADIO

            TREES AND POWERLINES DOWN.

&&

RRH
Special weather statement, Aug 4, 4:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT THU AUG 4 2011

TNZ052-053-090-091-042145-
CHESTER TN-HARDEMAN TN-MCNAIRY TN-MADISON TN-
412 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF JACKS CREEK AT 412 PM
CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...HARDEMAN...MADISON AND MCNAIRY COUNTIES...
INCLUDING LOCATIONS NEAR CHICKASAW STATE FOREST...CHICKASAW STATE
PARK AND HENDERSON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE.

&&

LAT...LON 3514 8862 3516 8882 3542 8910 3543 8909
      3543 8908 3546 8908 3568 8896 3542 8839
TIME...MOT...LOC 2112Z 301DEG 32KT 3536 8848
Local storm report, Aug 4, 4:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     4 W BELMONT             34.51N 88.28W
08/04/2011                   TISHOMINGO         MS   AMATEUR RADIO

            TREES AND POWERLINES DOWN NEAR BELMONT CEMETARY ROAD AND
            NATCHEZ TRACE PARKWAY.

0330 PM     TSTM WND DMG     SALTILLO                34.38N 88.69W
08/04/2011                   LEE                MS   TRAINED SPOTTER

            TREES AND POWERLINES DOWN ON FRONT AND PYLE STREETS IN
            SALTILLO. ON CARTWRIGHT STREET...A TREE FELL ON A HOUSE.
            UNKNOWN INJURIES AT THIS TIME.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:42 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo33 min
Aug 4, 2:47 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo28 min
Aug 4, 2:52 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo53 min
Aug 4, 3:07 PM CDTSpecial Weather StatementMEGLee23 min
Aug 4, 3:19 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe56 min
Aug 4, 4:03 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah42 min
Aug 4, 4:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo43 min
Aug 4, 4:44 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Pontotoc, Prentiss, Tippah and 1 more46 min
Aug 4, 5:05 PM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc115 min
Aug 4, 5:10 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc50 min
Aug 4, 5:17 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more43 min
Aug 4, 5:34 PM CDTSpecial Weather StatementMEGChickasaw26 min
Aug 4, 5:35 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo40 min
Aug 4, 5:36 PM CDTFlash Flood WarningMEGLee, Prentiss, Tishomingo84 min
Aug 4, 5:44 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha31 min
Aug 4, 5:54 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Pontotoc116 min
Aug 4, 5:55 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw35 min
Aug 4, 6:00 PM CDTSevere Thunderstorm WarningMEGMonroe45 min
Aug 4, 6:14 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha61 min
Aug 4, 6:16 PM CDTSpecial Weather StatementMEGItawamba29 min
Aug 4, 6:50 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Yalobusha74 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.